I suffered an allergic reaction to Sculptra seven months after the second treatment. I have been on steroids ever since. Each time the steroids are reduced, the reaction flares up and I have to increase them again. I want to know if there is any way of resolving this problem.
Allergic Reaction to Sculptra, Any Other Options Other than Steroids for Recovering? Is this Common?
Doctor Answers (1)
Reaction to Sculptra.
Than you for your question.
True allergy to L-polylactic acid (Sculptra) is extremely rare. However granulamatous reactions ( lumpiness) is relatively common. The latter is normally treated with intralesional steroid and collagenase injections and massging. True allegic reaction is treated like any allergy with anti-histamines, steroids, immunomodulators. As Sculptra is broken down naturally after 24 months, allergy wears off. Naturally you cannot have any more of this treatment in the future.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.